Learn About Substance Use Disorder & Project DAWN
Substance Use Disorder Awareness
Resources for Residents
JEFFERSON COUNTY RESOURCE GUIDE: This guide contains resources in Jefferson County for families struggling with Substance Use Disorders. Click on the clinic icon to access the brochure.
For more information, please visit www.HEALTogetherOH.org/Jefferson
Naxolone Mobile Outreach Scheule
While naloxone is always available free of charge at the JCGHD, we offer outreach to locations within Jefferson County.
If you would like to host an event, please call us at 740-283-8530.
Upcoming Outreach Locations
August 3 from 11 am – 1 pm: Mount Pleasant Fire Department
August 10 from 12 pm – 2:30 pm: Bergholz Fire Department
August 14 from 11am – 1pm: Eastern Gateway Community College
Education for Physicians
HEALing Communities Study Ohio & Case Western Reserve
University Present: How to Prescribe Controlled Drugs in a Substance Abuse Pandemic.
Click on the book icon to the right to access the FREE educational materials for Jefferson County Physicians.
Click on the data icon to access the State of Ohio Drug Overdose Data for Jefferson County.
Project DAWN is Ohio’s network of opioid education and naloxone distribution programs. Participants receive a take-home naloxone kit and training on the following:
• Recognizing signs & symptoms of overdose
• Distinguishing between different types of overdose
• Performing rescue breathing
• Calling emergency medical services
• Administering intranasal naloxone
Naloxone, known as Narcan, is a medication that can reverse an overdose caused by an opioid drug (heroin, fentanyl, or prescription pain medications). When administered during an overdose, naloxone blocks the effects of opioids on the brains and quickly restores breathing. Emergency medical professionals have used naloxone for more than 40 years, and has only this one critical function: to reverse the effects of opioids in order to prevent overdose death. Naloxone has no potential for abuse.
Naloxone is harmless to those who are not experiencing an overdose. If administered to a person who is dependent on opioids, it will produce withdrawal symptoms. These symptoms can be uncomfortable, not life-threatening.